Hail, Franklin
- When
- June 16, 7:15 PM CST
- Where
- Franklin County, Washington
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.550, -91.000
Thunderstorm complex moved through region. Some of the storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Thunderstorm complex moved through region. Some of the storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 16, 5:44 PM CST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 644 PM CDT SUN JUN 16 2013 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY) ISSUED AT 252 PM CDT SUN JUN 16 2013 EYES FOCUSED TO OUR WEST WHERE ONE OR MORE MCS WILL DEVELOP TONIGHT AND TRACK SOUTHEAST TOWARD THE LOWER MISSOURI RIVER VALLEY AND OZARKS REGION AFTER 06Z. SHORT TERM MODEL GUIDANCE IS REALLY ALL OVER THE PLACE IN REGARDS TO PLACEMENT AND TRACK OF THESE SYSTEMS. GENERALLY HAVE RAMPED UP POPS AFTER 06Z...THINKING THAT THERE MAY BE SOME CONVECTION DEVELOPING ON THE WARM ADVECTION WING AHEAD OF THE APPROACHING MCS. HAVE MAINTAINED LIKELY POPS ACROSS THE SOUTHERN HALF OF THE CWA ON MONDAY AS WEAKENING CONVECTIVE SYSTEM OR REMNANT CIRCULATION MOVES EAST ACROSS THE CWA. SURFACE HIGH PRESSURE WILL THEN BUILD SOUTH INTO THE REGION ON TUESDAY AND WEDNESDAY WITH SLIGHTLY BELOW AVERAGE TEMPERATURES A DRY CONDITIONS EXPECTED. CVKING .LONG TERM...(THURSDAY THROUGH NEXT SUNDAY) ISSUED AT 252 PM CDT SUN JUN 16 2013 A TRANSITION FROM A RELATIVELY COOL NORTHWEST FLOW ALOFT TO A MORE SUMMER LIKE UPPER LEVEL RIDGE BUILDING INTO THE MID SECTION OF THE COUNTRY WILL TAKE PLACE. COULD SEE A COUPLE CHANCES OF THUNDERSTORMS THURSDAY AND FRIDAY BEFORE THE RING OF FIRE LIFTS NORTH OF THE CWA. OTHERWISE...AFTERNOON HIGH TEMPERATURES WILL RISE INTO THE 90S BY NEXT WEEKEND. CVKING && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 644 PM CDT SUN JUN 16 2013 WEAK FRONTAL BOUNDARY ACROSS FORECAST AREA TO REMAIN OVER REGION THROUGH FORECAST PERIOD. LIGHT AND VARIABLE WINDS WITH PLENTY OF LOW LEVEL MOISTURE...SO SOME PATCHY FOG/MVFR VSBYS POSSIBLE OVERNIGHT. OTHERWISE...STILL HARD TO PIN DOWN PCPN CHANCES...TAFS TO REMAIN DRY THROUGH FORECAST PERIOD...EXCEPT FOR KCOU. BELIEVE THEY WILL BE ON EASTERN FRINGES OF MCS THAT DEVELOPS OVER KS TONIGHT...SO KEPT VCTS MENTION IN TAF AFTER 15Z MONDAY. SPECIFICS FOR KSTL...WEAK FRONTAL BOUNDARY ACROSS FORECAST AREA TO REMAIN OVER REGION THROUGH FORECAST PERIOD. LIGHT AND VARIABLE WINDS WITH PLENTY OF LOW LEVEL MOISTURE...SO SOME PATCHY FOG/MVFR VSBYS POSSIBLE BETWEEN 09Z-13Z MONDAY. OTHERWISE...STILL HARD TO PIN DOWN PCPN CHANCES...TAF TO REMAIN DRY THROUGH FORECAST PERIOD. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 343 PM CDT SUN JUN 16 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 343 PM CDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY MONDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. CVKING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
333 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 4 SSW MOUNT STERLING 39.94N 90.79W
06/15/2013 BROWN IL EMERGENCY MNGR
*** 1 FATAL *** A CAR WAS SWEPT OFF COUNTY ROAD 550N
APPROXIMATELY 1.5 MILES WEST OF HIGHWAY 107...WHEN
ATTEMPTING TO DRIVE THROUGH AN ESTIMATED TWO FEET OF
FLOWING WATER...A TWO YEAR OLD STRAPPED IN THE BACK SEAT
DROWN WHILE THE DRIVER WAS ABLE TO ESCAPE.
&&
TILLYThe St Louis radar (KLSX), 32 km away, was scanning. The volume nearest the first event began at 01:16 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2013Every state in 2013This day in weather historyWarnings in Missouri, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463328, 463329, 463330, 463331, 463332.